Jump to content


Photo
- - - - -

probiotic overdose?


  • Please log in to reply
8 replies to this topic

#1 orangish

  • Registered User
  • 263 posts
  • 0

Posted 06 July 2006 - 12:49 AM


So the severity of my symptoms has cleared up some...I apparently had a significant magnesium and b6 deficiency...I still have some lingering fogginess, and have concurrently received test results claiming I have possible problems caused by a probiotic overdose, some bacterial imbalance that supposedly could exacerbate focus problems and certainly cause trouble with digesting carbs (a housemate took the message and unfortunately it was terribly undetailed...). Meanwhile, I keep not being able to find reliable info. on probiotics that could inform me of creating such a population skew... I was on theralac for a while and jarrow before that, as my doctor recommended. In retrospect this might explain some digestive problems I was having during the probiotic usage(stopped taking last week, before even hearing the results). Any thoughts? Or resources on probiotics that details the growth and overgrowth conditions and consequences?

Many thanks.
  • 0

#2

  • Guests
  • 0

Posted 06 July 2006 - 02:18 PM

I took Threelac when I had a candida problem and then after that problem cleared up. I tried taking too much to see if it would do anything. I prefer Ohirra's probiotics and find that too many of Ohirra's will cause some mild diarrhea. But Threelace didn't do much when I downed several packets at once. And I tried this because I think some probiotics won't do anything if taken in larger than recommended amounts. But, yes, too much beneficial bacteria will cause some change but I don't see how this could last for something like a two week period.

I have a condition that causes me to lose vitamin b6 and zinc in my urine. You have a b6 and magnesium deficiency. (I think you really have only a b6 deficiency because the magnesium is deficient because of your low b6 levels.) A b6 deficiency can be severe I know.

Are you sure your zinc levels are good. This is something YOU can test yourself with Zinc Status. Low zinc or high copper will definitely make you feel foggy or spaced out. Copper can even make you indecisive, I have read. Even if you don't technically have a zinc deficiency, you would still need to supplement zinc because these two nutrients work well together.

I have come to realize that I have some digestive problems too which I think relates to my severe b6 and zinc deficiency. Both of these nutrients are needed for protein digestion. I read in Philpott and Kalita's book Brain Allergy that with severe b6 and zinc deficiency the pancreas may not be functioning properly. They also say that any type of addiction will cause the pancreas to work overtime then it basically can't keep up with that pace and starts to get sluggish. Even an addiction to coffee can do this. The pancreas produces enzymes to digest not only protein but carbs and fat, and also produces some other stuff for digestion. Are you sure it is not something else with digestion?

If you have severe deficiencies this can cause or contribute to your digestive problems. Is it possible that this doctor is not considering this fact?

The only known problem with too much probiotics is the hexheimer reaction which you should not be experiencing because you don't mention any yeast or candida problem going on.

http://www.theralac....on=2#Question21
Sometimes when high potency probiotics are used for the first time a short period of discomfort results while the intestinal tract's microflora is being rebalanced. This is called the Herxheimer Reaction.
  • 0

sponsored ad

  • Advert

#3 orangish

  • Registered User
  • 263 posts
  • 0

Posted 06 July 2006 - 02:41 PM

Update:
I have high d-lactate levels, which may be caused by my consumption of probiotic brands with high amounts of lactobacillus and other d-lactate producers...but, this could also mean that there is another underlying factor creating such elevated bacteria strands...what other possible culprits could be causing my d-lactate situation?
  • 0

#4

  • Guests
  • 0

Posted 06 July 2006 - 03:24 PM

I still think your pancreas may be the issue.
Key points

D-lactic acidosis should be looked for in cases of metabolic acidosis in which the identity of acidosis is not apparent and the patient has short bowel syndrome or chronic exocrine pancreatic insufficiency with high level of D-lactate.

The clinical presentation is characterised by episodes of peculiar neurological manifestations and severe metabolic acidosis.

In this patient D-lactic acidosis was diagnosed on the basis of D-lactate level of 5 mmol/l and clinical presentations.

Low carbohydrate diets, bicarbonate given intravenously as well as rehydration, and taking poorly absorbed oral antibiotics may be helpful to control symptoms.

http://pmj.bmjjourna...full/79/928/110

This site mentions lots of nutritional stuff relating to this. Do you understand exactly what nutritional problems you have? I mean all the nutritional issues you may have?

http://www.tinussmit...lish/autism.htm
Bacteria feed on undigested sugars that remain in the intestine and that in turn are converted into gasses and acids (D-lactate) and other microbial by-products. These acids in the small intestine damage the intestinal wall and cause abnormal brain activity and behavior because they travel to the brain via the blood. Likewise the nervous system and brain can be affected by the malabsorption of vitamins and minerals. Thus these intestinal disorders may cause epilepsy, schizophrenia, confusion, aggression, disorientation, blurred vision, poor judgment, offensive behavior, indistinct speech, unsteady gait, rolling of the eyes, amnesia and eccentric behavior. For the sake of completeness, it should be noted that digestion largely depends on the digestive fluids of the pancreas.

I honestly think the pancreas is more important than most medical professionals recognize. Nutritional issues will cause problems with the pancreas that cause different types of digestive problems. But I would think that with the right nutritional approach this problem can be corrected.
  • 0

#5 xanadu

  • Registered User
  • 1,917 posts
  • 7

Posted 06 July 2006 - 07:12 PM

I don't see how taking probiotics is going to lead to a harmful bacteria imbalance. The message you got may have been garbled.
  • 0

#6 orangish

  • Registered User
  • 263 posts
  • 0

Posted 07 July 2006 - 01:11 AM

I was on a run of antiobiotics, from the little I've read thus far, that is what "may" contribute to a vulnerability to population imbalances... Orthomolecular, I do actually have insufficient pancreatic enzyme production...I am currently taking http://www.vitacost....engthPancreatin for the problem, but I think that I may be taking too much, or something is still contributing to a lingering soft/loose stool syndrome, the magnesium or I've recently started s. boulardii as recommended by metametrix dietician who reported the results...
  • 0

#7 orangish

  • Registered User
  • 263 posts
  • 0

Posted 07 July 2006 - 01:28 AM

Any info on sodium bicarbonate? Perhaps seltzer could be a sufficient and non-overdosing source? I'm having trouble finding, unfortunately, the exact amts. in seltzer...
  • 0

#8 orangish

  • Registered User
  • 263 posts
  • 0

Posted 07 July 2006 - 12:04 PM

And I also have moderately high indican levels if that suggests anything...
  • 0

sponsored ad

  • Advert

#9 bocadillodelomo

  • Registered User
  • 49 posts
  • -2

Posted 04 February 2010 - 03:55 AM

And I also have moderately high indican levels if that suggests anything...


I am curious, did you ever figure this one out? D-lactate levels are not only (although very high) caused by short bowel and pancreatic, there are journals and studies that have shown that some people have developed it from too much lactobacillus supplementation.

Did you ever try taking a d-lactate free probiotic to balance it out?

this is probably most bifido bacteria and few lacto bacteria out there.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users